Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 17, 2013, 4:15 PM CDT for Benton County, Morgan County, Missouri. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 4:15 PM CDT (21:15 UTC)
- Expired
- Apr 17, 2013, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 4:20 PM CDT | HAIL 1 | 6 Sw Stover, MO | |
| Apr 17, 4:32 PM CDT | HAIL 1 | Stover, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:11 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS53 KSGF 172115
SVRSGF
MOC015-141-172215-
/O.NEW.KSGF.SV.W.0050.130417T2115Z-130417T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENTON COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 515 PM CDT
* AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
SOUTHWEST OF STOVER...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CROCKERVILLE...FLORENCE...STOVER...SYRACUSE...VERSAILLES AND ZORA.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3868 9283 3860 9283 3847 9268 3839 9276
3832 9292 3829 9307 3829 9320 3832 9323
3834 9323 3838 9320 3869 9290 3869 9284
TIME...MOT...LOC 2115Z 221DEG 37KT 3835 9311
HAIL...1.00IN
WIND...60MPH
$$
CRAMER4 follow-up statements
750
WWUS53 KSGF 172128
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT WED APR 17 2013
MOC015-172138-
/O.CAN.KSGF.SV.W.0050.000000T0000Z-130417T2215Z/
BENTON MO-
428 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3868 9283 3860 9283 3851 9273 3846 9281
3844 9285 3842 9289 3841 9291 3839 9295
3839 9298 3838 9303 3839 9306 3840 9307
3842 9307 3845 9306 3869 9290 3869 9284
TIME...MOT...LOC 2128Z 223DEG 37KT 3844 9299
$$
MOC141-172215-
/O.CON.KSGF.SV.W.0050.000000T0000Z-130417T2215Z/
MORGAN MO-
428 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN COUNTY
UNTIL 515 PM CDT...
AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STOVER...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOVER AND SYRACUSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3868 9283 3860 9283 3851 9273 3846 9281
3844 9285 3842 9289 3841 9291 3839 9295
3839 9298 3838 9303 3839 9306 3840 9307
3842 9307 3845 9306 3869 9290 3869 9284
TIME...MOT...LOC 2128Z 223DEG 37KT 3844 9299
HAIL...1.00IN
WIND...60MPH
$$
CRAMER837
WWUS53 KSGF 172140
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT WED APR 17 2013
MOC141-172215-
/O.CON.KSGF.SV.W.0050.000000T0000Z-130417T2215Z/
MORGAN MO-
440 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN COUNTY
UNTIL 515 PM CDT...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF
STOVER...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3848 9280 3847 9283 3845 9290 3844 9294
3843 9299 3844 9301 3845 9302 3846 9302
3850 9298 3855 9293 3863 9283 3860 9283
3851 9273
TIME...MOT...LOC 2139Z 229DEG 35KT 3850 9291
HAIL...1.00IN
WIND...60MPH
$$
CRAMER320
WWUS53 KSGF 172148
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT WED APR 17 2013
MOC141-172215-
/O.CON.KSGF.SV.W.0050.000000T0000Z-130417T2215Z/
MORGAN MO-
448 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST
MORGAN COUNTY UNTIL 515 PM CDT...
AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RURAL
NORTHEAST MORGAN COUNTY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL MORGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3851 9279 3851 9290 3852 9293 3854 9293
3856 9290 3860 9285 3860 9283 3853 9275
TIME...MOT...LOC 2148Z 229DEG 35KT 3856 9282
HAIL...1.00IN
WIND...60MPH
$$
CRAMER350
WWUS53 KSGF 172158
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT WED APR 17 2013
MOC141-172209-
/O.CAN.KSGF.SV.W.0050.000000T0000Z-130417T2215Z/
MORGAN MO-
458 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3851 9279 3851 9290 3852 9293 3854 9293
3856 9290 3860 9285 3860 9283 3853 9275
TIME...MOT...LOC 2159Z 229DEG 35KT 3863 9271
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:41 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 17, 2:41 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED APR 17 2013
.SYNOPSIS...
ISSUED AT 213 PM CDT WED APR 17 2013
WARM FRONT SURGED NORTH THIS MORNING AND HAS LIFTED JUST NORTH OF
THE CWA WITH BOUNDARY SEPARATING UPPER 70S TO AROUND 80
TEMPERATURES FROM MID TO UPPER 50S AIR. FRONT THEN EXTENDS
SOUTHWEST INTO SOUTHEAST KANSAS JUST TO THE WEST OF THE CWA. SOME
MODERATE INSTABILITY HAS DEVELOPED WITHIN THE DEPTH OF THE
SOUNDING (SEE SPECIAL 18Z SOUNDING) WITH DECENT LOW LEVEL SHEAR
OVER THE NORTHWESTERN CWA. SOME WEAK CIN STILL PRESENT AND VERY
MINIMAL LOW LEVEL CAPE VALUES. HAVE SOME CONVECTION THAT FIRED
OVER THE PAST 90-120 MINUTES IN THE WARM SECTOR OVER WEST CENTRAL
MISSOURI BUT NOT SEEING MUCH OTHER DEVELOPMENT AT THIS TIME. COULD
SEE SOME ADDITIONAL CONVECTION DEVELOP OVER THE NORTHWESTERN 1/2
TO THIRD OF THE CWA DURING THE REMAINDER OF THE AFTERNOON WITH THE
POTENTIAL OF STORMS BECOMING SEVERE WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.
MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH SEVERE STORMS
FOR THE REMAINDER OF THE AFTERNOON...AND THEN AGAIN TONIGHT
THROUGH THURSDAY AS SQUALL LINE DEVELOPS AHEAD OF THE COLD FRONT
IN EASTERN KANSAS AND SWINGS THROUGH THE AREA. MUCH COLDER AIR
WILL RUSH IN BEHIND THE FRONT WITH A POTENTIAL FOR FROST
DEVELOPMENT THURSDAY NIGHT AND AGAIN FRIDAY NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 213 PM CDT WED APR 17 2013
SCATTERED CONVECTION WILL LIKELY BE ONGOING EARLY THIS EVENING
OVER THE WESTERN PORTION OF THE CWA. THE MAIN THUNDERSTORM
COVERAGE IS EXPECTED TO OCCUR LATE IN THE EVENING AND OVERNIGHT
FOR THE WESTERN CWA AND THEN SPREADING EAST ALONG AND AHEAD OF A
COLD FRONT ON THURSDAY. LOW LEVEL WIND SPEEDS WILL INCREASE THIS
EVENING AHEAD OF THE MAIN TROUGH AND 110-120KT UPPER LEVEL JET
ROUNDS THE BASE OF THE MAIN TROUGH. STRONG LOW LEVEL SHEAR IS
EXPECTED WITH THE SQUALL LINE AS IT TRAVERSES SLOWLY EASTWARD
TONIGHT. LINE SEGMENTS WILL BE CAPABLE OF PRODUCING ISOLATED
TORNADOES TONIGHT INTO THURSDAY. WITH THE SLOW MOVING FRONT AND
STRONG CONVECTION...TRAINING OF THUNDERSTORMS WILL LIKELY ALSO
PRODUCE SOME FLASH FLOODING...ESPECIALLY OVER THE NORTHWESTERN
HALF OF THE CWA WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL LATE
THURSDAY EVENING. WIDESPREAD TWO TO THREE INCHES OF RAINFALL WILL
BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS.
ON THURSDAY...THE FRONT WILL TRACK EASTWARD WITH THE PRIMARY
SEVERE RISK OF STRAIGHT LINE WIND DAMAGE. AGAIN..CANT RULE OUT
ISOLATED TORNADOES GIVEN THE STRENGTH OF THE LOW LEVEL SHEAR. THE
PRIMARY RISK OVER OUR CWA WILL BE FROM THE MORNING THROUGH THE
EARLY AFTERNOON WITH THE FRONT EXITING THE EASTERN CWA BY 19-21Z.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 213 PM CDT WED APR 17 2013
MUCH COLDER AIR WILL PUSH IN BEHIND THE FRONT. LOWS ON THURSDAY
NIGHT AND FRIDAY NIGHT WILL LIKELY DROP INTO THE LOW TO MID 30S.
FROST POTENTIAL MAY BE LIMITED BY SURFACE WINDS BOTH NIGHTS AND BY
CLOUD COVER THURSDAY NIGHT. HOWEVER...HAVE MENTIONED PATCHY FROST
FOR NOW IN THE WEATHER GRIDS.
A WARMING TREND IS EXPECTED OVER THE WEEKEND. SOME WEAK ENERGY
WILL PUSH ACROSS THE AREA LATE IN THE WEEKEND...HOWEVER MOISTURE
LOOKS TO BE MINIMAL FOR WIDESPREAD CONVECTION AT THIS TIME. A
STRONGER WAVE LOOKS TO PUSH THROUGH THE AREA TUESDAY/TUESDAY NIGHT
TIME FRAME WHICH WILL OFFER A BETTER CHANCE AT CONVECTION.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1158 AM CDT WED APR 17 2013
ACTIVE PERIOD FOR THIS TAF ISSUANCE. WARM FRONT HAS LIFTED NORTH
OF ALL 3 TAF SITES WHICH ARE NOW FIRMLY IN THE WARM SECTOR.
SHORTWAVE ENERGY SPREADING INTO THE AREA FROM THE SOUTHWEST COULD
HELP TO INITIATE CONVECTION WITHIN THE WARM SECTOR. MORE FAVORABLE
DEVELOPMENT WILL BE IN THE VICINITY OF THE FRONTAL BOUNDARY OVER
THE FAR NORTHWESTERN PORTION OF THE CWA AND PLAN ON KEEPING JLN
WITHIN A TEMPO GROUP FOR CONVECTION FOR SEVERAL HOURS THIS
AFTERNOON. THE MAIN SHOW FOR CONVECTION WILL LIKELY OCCUR AFTER
05Z AS THE UPPER LEVEL WAVE BEGINS TO KICK THE COLD FRONT
EASTWARD. LOW LEVEL WIND SHEAR WILL BE LIKELY FROM THIS EVENING
THROUGH THE OVERNIGHT HOURS. GENERALLY EXPECTING VFR CONDITIONS
UNTIL THE CONVECTION BEGINS AND THEN IFR/LIFR BOTH AHEAD OF AND
BEHIND THE FRONT.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ055>058-
066>071-077>081-088>091-093-094-101-102.
KS...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KSZ073-097-101.
&&
SYNOPSIS...LINDENBERG
SHORT TERM...LINDENBERG
LONG TERM...LINDENBERG
AVIATION...LINDENBERGHazardous weather outlook, Apr 17, 3:49 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 349 PM CDT WED APR 17 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 349 PM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... * WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE WESTERN AREAS MAINLY WEST OF THE HIGHWAY 65 CORRIDOR OF WESTERN MISSOURI AND SOUTHEAST KANSAS. HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS UP TO 70 MPH...FREQUENT LIGHTNING...AND BRIEF LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THESE STORMS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED LATE THIS AFTERNOON AND ESPECIALLY TONIGHT AS A STRONG AREA OF LOW PRESSURE DEVELOPS ACROSS THE CENTRAL PLAINS. AS THAT AREA OF LOW PRESSURE MOVES INTO NORTHERN MISSOURI LATE TONIGHT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A SLOWLY ADVANCING COLD FRONT. THIS LINE OF STORMS IS EXPECTED TO MOVE INTO EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI AFTER 10 PM AND WILL APPROACH THE HIGHWAY 65 CORRIDOR AROUND SUNRISE. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A THREAT FOR A ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL ALL BE POSSIBLE...ESPECIALLY LATE TONIGHT ACROSS EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THAT LINE OF STRONG TO SEVERE STORMS WILL SLOWLY MOVE EAST ACROSS THE CENTRAL AND EASTERN MISSOURI OZARKS ON THURSDAY. DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL ALL REMAIN POSSIBLE WITH THIS LINE OF STORMS. THERE WILL ALSO BE A CONTINUED THREAT FOR ISOLATED TORNADOES EMBEDDED WITHIN THIS LINE. THE THREAT FOR FLOODING WILL ALSO PERSIST INTO THURSDAY WITH STORM TOTAL RAINFALL AMOUNTS FROM ONE AND A HALF TO OVER THREE INCHES EXPECTED. RESIDUAL FLOODING MAY THEN PERSIST INTO AT LEAST FRIDAY...INCLUDING THE POTENTIAL FOR MAIN STEM RIVER FLOODING. NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON THURSDAY AS A SHARPLY COLDER AIRMASS SPREADS OVER THE REGION BEHIND THAT COLD FRONT. FROST AND FREEZING TEMPERATURES WILL THEN BE POSSIBLE THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THE MIDDLE OF NEXT WEEK AS A STORM SYSTEM TAKES SHAPE ACROSS THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS...AND THEN LATE THIS EVENING OVER WESTERN MISSOURI AND SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Apr 17, 2:15 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT WED APR 17 2013
MOZ067-078-172000-
CEDAR MO-ST. CLAIR MO-
215 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND SOUTHERN ST. CLAIR
COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLYMPIA...OR 11 MILES WEST OF STOCKTON...
MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS...CEDAR SPRINGS...
FILLEY...GERSTER...MONEGAW SPRINGS...OLYMPIA...OSCEOLA...ROSCOE...
VISTA AND WAGONER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3800 9351 3798 9351 3761 9397 3769 9407
3810 9383
TIME...MOT...LOC 1915Z 220DEG 38KT 3770 9398
GRIFFINLocal storm report, Apr 17, 2:58 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 9 S OSCEOLA 37.92N 93.73W
04/17/2013 E0.50 INCH ST. CLAIR MO PUBLIC
&&
KARDELLLocal storm report, Apr 17, 3:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 5 SE OSCEOLA 37.99N 93.65W
04/17/2013 E1.00 INCH ST. CLAIR MO PUBLIC
&&
KARDELLLocal storm report, Apr 17, 3:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 4 S WARSAW 38.18N 93.37W
04/17/2013 E1.00 INCH BENTON MO PUBLIC
&&
KARDELLLocal storm report, Apr 17, 3:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 8 S WARSAW 38.13N 93.40W
04/17/2013 E1.00 INCH BENTON MO PUBLIC
&&
MGRIFFINLocal storm report, Apr 17, 3:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL HARPER 38.06N 93.52W
04/17/2013 E0.50 INCH ST. CLAIR MO LAW ENFORCEMENT
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Apr 17, 10:06 AM CDT | River Flood Warning | SGF | Cedar | 67 hr |
| Apr 17, 2:15 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 45 min |
| Apr 17, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 52 min |
| Apr 17, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 63 min |
| Apr 17, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.